New Mexico, 2006

High Wind in New Mexico, March 10, 2006

March 10, 2006 · NWS ABQ · 7 events in 7 counties and zones

High winds buffeted the higher peaks and adjacent highlands of the west central, central and south central mountains.

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
7

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ABQ wrote it up.

High winds buffeted the higher peaks and adjacent highlands of the west central, central and south central mountains.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Mar 10, 7:24 AM MST, 5 hours 36 minutes earlier.

Area forecast discussion, Mar 10, 7:24 AM MST, 5 hours 36 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
724 AM MST FRI MAR 10 2006

.UPDATED...UPDATE FOR RFW COORDINATION LINE BELOW. FIRE WEATHER
WATCH CANCELLED FOR ZONE 104 SATURDAY AFTERNOON BUT...REMAINS IN
EFFECT FOR ZONE 108. GB

.PREV DISCUSSION...300 AM MST FRI MAR 10 2006...WILL LEAVE WIND
HIGHLIGHTS INTACT FOR TODAY FOR NOW. AS JET SAGS SOUTHWARD WITH
TIME...ADDITIONAL HIGHLIGHTS FOR WIND MAY BE NEEDED OVER PORTIONS OF
CENTRAL MOUNTAIN CHAIN...EAST CENTRAL AND SOUTHEAST PLAINS SATURDAY.
MOS GUIDANCE EVEN ON SUNDAY WOULD PUT  EAST CENTRAL AND SOUTHEAST
PLAINS UNDER ADVISORY CRITERIA AS FRONT PUSHES THROUGH THAT AREA.

MOSTLY CONSIDERING THE POTENTIAL FOR SNOWFALL NORTHERN AND WESTERN
AREAS FOR THIS PACKAGE. FORECAST H7 TEMPS FALL TO -10C LATE THIS
EVENING OVER NORTHWEST THIRD. FOR SNOW AMOUNTS TODAY WILL GO UNDER
ADVY CRITERIA...BUT WILL ISSUE ADVYS FOR ZNS 1...2 AND 4 FOR
TONIGHT/SATURDAY AND ZN 8 FOR SATURDAY. SATURDAY NIGHT CONTINUES TO
APPEAR TO BE THE PERIOD FOR BEST SNOW ACCUMULATIONS...WILL LEAVE
THAT UP TO LATER SHIFTS.

MOST OF THE FORECAST AREA EAST OF THE CENTRAL MOUNTAIN CHAIN WILL
LIKELY SEE LITTLE TO NO PRECIPITATION THROUGH THE WEEKEND AS LOW
LEVEL UPSLOPE WINDS LOOK TO BE NIL AND EXPECT ANY LOW LEVEL MOISTURE
TO BE SCOURED OUT WITH THE REPEATED BLASTS OF WESTERLY WINDS NEXT
COUPLE OF DAYS. MAY BE SMALL POTENTIAL AS FRONT SURGES THROUGH BUT
NOT ENOUGH TO MENTION ATTM.

TEMPS TO MODERATE BEGINNING MONDAY AND INTO MIDWEEK WITH ZONAL FLOW
PREDOMINATING. RATCHETED DOWN TEMPS FOR SATURDAY/SUNDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  40  25  40  26 /  50  50  50  60
GALLUP..........................  43  21  38  21 /  40  50  60  70
GRANTS..........................  44  22  42  24 /  10  30  40  70
GLENWOOD........................  59  29  53  27 /  20  30  70  50
CHAMA...........................  37  15  32  13 /  60  50  70  70
LOS ALAMOS......................  46  21  41  19 /  20  20  30  50
RED RIVER.......................  37  15  32  13 /  40  40  40  60
TAOS............................  43  19  38  23 /  30  30  30  50
SANTA FE........................  47  21  42  23 /  10  10  20  40
SANTA FE AIRPORT................  51  23  45  25 /  10  10  20  40
ESPANOLA........................  53  24  47  26 /  20  20  30  40
ALBUQUERQUE HEIGHTS.............  54  32  49  32 /   5  10   5  30
ALBUQUERQUE VALLEY..............  56  28  50  29 /   5  10   5  30
ALBUQUERQUE FOOTHILLS...........  50  29  45  28 /   5  10  10  30
ALBUQUERQUE WEST MESA...........  58  31  50  31 /   5  10  10  30
SOCORRO.........................  62  32  55  32 /   5  10   5  20
SANDIA PARK/CEDAR CREST.........  49  28  42  28 /   5  10  10  30
MORIARTY/ESTANCIA...............  53  24  48  24 /   5   5  10  30
CARRIZOZO.......................  59  37  54  31 /   0   0   5  10
RUIDOSO.........................  54  35  48  30 /   0   0   5  20
RATON...........................  54  21  48  21 /   5   5   5  10
LAS VEGAS.......................  52  23  44  25 /   5   5  10  20
ROY.............................  56  25  49  25 /   5   5   0   5
CLAYTON.........................  62  26  53  25 /   0   5   0   5
SANTA ROSA......................  65  31  60  31 /   5   5   0   5
TUCUMCARI.......................  66  32  62  35 /   0   0   0   5
FORT SUMNER.....................  67  36  62  35 /   0   0   0   5
CLOVIS..........................  66  36  63  35 /   0   0   0   5
PORTALES........................  69  37  65  36 /   0   0   0   5
ROSWELL.........................  71  40  67  40 /   0   5   0   5

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 8 AM THIS MORNING TO 6 PM MST THIS AFTERNOON FOR
NMZ001-NMZ002-NMZ003-NMZ009.

WIND ADVISORY FROM 8 AM THIS MORNING TO 6 PM MST THIS AFTERNOON FOR
NMZ006-NMZ007-NMZ013-NMZ020-NMZ021.

HIGH WIND WARNING FROM 8 AM THIS MORNING TO 6 PM MST THIS AFTERNOON
FOR NMZ004-NMZ005-NMZ008-NMZ010-NMZ011-NMZ012-NMZ014-NMZ015-NMZ016-
NMZ017-NMZ018-NMZ019-NMZ026.

RED FLAG WARNING FROM 11 AM THIS MORNING TO 7 PM MST THIS EVENING
FOR NMZ103-NMZ104-NMZ106-NMZ107-NMZ108.

SNOW ADVISORY FROM 10 PM THIS EVENING TO 5 PM MST SATURDAY FOR
NMZ002-NMZ004.

SNOW ADVISORY FROM 10 PM THIS EVENING TO 5 PM MST SATURDAY FOR
NMZ001.

SNOW ADVISORY FROM 6 AM TO 5 PM SATURDAY FOR NMZ008.

FIRE WEATHER WATCH SATURDAY AFTERNOON FOR NMZ108.

&&
Hazardous weather outlook, Mar 10, 6:00 AM MST, 7 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
600 AM MST FRI MAR 10 2006

NMZ001>021-026-111300-
NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ-
UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS-
NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS-
WEST CENTRAL MOUNTAINS-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY-
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY-
CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
600 AM MST FRI MAR 10 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

CRITICAL FIRE WEATHER CONDITIONS WILL BE MET TODAY OVER A LARGE
PORTION OF NORTHERN AND CENTRAL NEW MEXICO...AND RED FLAG WARNINGS
REMAIN IN EFFECT FROM 11 AM TO 7 PM THIS EVENING.  STRONG WESTERLY
WINDS WILL RAKE NORTHERN AND CENTRAL NEW MEXICO TODAY AND INTO THE
EARLY EVENING HOURS...THEREFORE A HIGH WIND WARNING REMAINS IN
EFFECT FOR THE WESTERN MOUNTAINS...CENTRAL MOUNTAIN CHAIN AND
ADJACENT HIGHLANDS...AS WELL AS THE LOWER RIO GRANDE VALLEY...WHILE
WIND ADVISORIES REMAIN POSTED FOR THE REMAINDER OF NORTHERN AND
CENTRAL NEW MEXICO.

AT THE HIGHER TERRAIN OF THE NORTHERN MOUNTAINS...AN INCH OR TWO OF
SNOW COULD FALL TODAY...WITH ADDITIONAL AMOUNTS TONIGHT. SNOW
ADVISORIES ARE IN EFFECT FOR THE NORTHWEST PLATEAU...NORTHWEST AND
SANGRE DE CRISTO MOUNTAINS BEGINNING THIS EVENING AND CONTINUING
INTO SATURDAY.

.DAYS TWO THROUGH SEVEN...

SIGNIFICANT SNOW ACCUMULATIONS ARE POSSIBLE SATURDAY AND SATURDAY
NIGHT ACROSS THE NORTHERN AND WESTERN MOUNTAINS. SNOW ADVISORIES ARE
IN EFFECT SATURDAY FOR THE NORTHWEST PLATEAU...NORTHWEST...WEST
CENTRAL AND SANGRE DE CRISTO MOUNTAINS. ADDITIONAL HIGHLIGHTS FOR
SNOW MAY BE NEEDED SATURDAY NIGHT OVER THESE AREAS.

WINDY CONDITIONS ARE ALSO FORECAST SATURDAY FOR AREAS SOUTH AND EAST
OF INTERSTATES 25 AND 40...WHERE A FIRE WEATHER WATCH REMAINS IN
EFFECT.

MORE WIND IS EXPECTED FOR AREAS MAINLY SOUTH OF INTERSTATE 40 AND
EAST OF INTERSTATE 25 SUNDAY. ADDITIONAL SNOWFALL AMOUNTS ARE
POSSIBLE SUNDAY FOR THE NORTHERN AND WESTERN MOUNTAINS.

REMEMBER...WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST
FORECASTS...WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

99

Event by event

7 high wind. Local standard time, as filed.

High Wind, Sangre de Cristo Mountains / Taos / X W Mora / X Se Rio Arriba / Ne Santa Fe / X W Colfax / X Nw San Miguel

When
March 10, 1:00 PM MST to 4:00 PM MST
Where
Sangre de Cristo Mountains / Taos / X W Mora / X Se Rio Arriba / Ne Santa Fe / X W Colfax / X Nw San Miguel forecast zone
Measured
50 kt (58 mph) estimated gust
Reported by
OFFICIAL NWS OBS.

High Wind, Capitan/Northern Sacramento Mountains / Sc Lincoln

When
March 10, 1:00 PM MST to 4:00 PM MST
Where
Capitan/Northern Sacramento Mountains / Sc Lincoln forecast zone
Measured
52 kt (60 mph) measured gust
Reported by
OFFICIAL NWS OBS.

High Wind, Central High Plains/Estancia Valley County / Se Santa Fe / W San Miguel / Torrance Except X W / E Socorro

When
March 10, 1:00 PM MST to 4:00 PM MST
Where
Central High Plains/Estancia Valley County / Se Santa Fe / W San Miguel / Torrance Except X W / E Socorro forecast zone
Measured
36 kt (41 mph) measured sustained
Reported by
OFFICIAL NWS OBS.

High Wind, Guadalupe Mountains of Chaves County / X Sw Chaves

When
March 10, 1:00 PM MST to 4:00 PM MST
Where
Guadalupe Mountains of Chaves County / X Sw Chaves forecast zone
Measured
55 kt (63 mph) estimated gust
Reported by
OFFICIAL NWS OBS.

High Wind, Northeast Highlands / All But X W and X Se Colfax / All But X W Mora / C San Miguel / X Nw Union

When
March 10, 1:00 PM MST to 4:00 PM MST
Where
Northeast Highlands / All But X W and X Se Colfax / All But X W Mora / C San Miguel / X Nw Union forecast zone
Measured
36 kt (41 mph) estimated sustained
Reported by
OFFICIAL NWS OBS.

High Wind, Sandia/Manzano Mountains / Most of W Santa Fe / E Bernalillo / X Se Sanduval / X W Torrance / E Valencia / Part of E Socorro

When
March 10, 1:00 PM MST to 4:00 PM MST
Where
Sandia/Manzano Mountains / Most of W Santa Fe / E Bernalillo / X Se Sanduval / X W Torrance / E Valencia / Part of E Socorro forecast zone
Measured
55 kt (63 mph) estimated gust
Reported by
OFFICIAL NWS OBS.

High Wind, Westcentral Mountains / McKinley Except Nc and Ne / Cibola Except X E / N Catron / X Sw Sanduval / X Nw Bernalillo / X Nw Socorro

When
March 10, 1:00 PM MST to 4:00 PM MST
Where
Westcentral Mountains / McKinley Except Nc and Ne / Cibola Except X E / N Catron / X Sw Sanduval / X Nw Bernalillo / X Nw Socorro forecast zone
Measured
50 kt (58 mph) estimated gust
Reported by
OFFICIAL NWS OBS.

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New Mexico in 2006Every state in 2006This day in weather historyWarnings in New Mexico, March 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5492882, 5492883, 5492884, 5492885, 5492886, 5492887, 5492888.